MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated pre-diluted atellica im total hcg (thcg) result obtained on a patient sample.Siemens is investigating.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A falsely elevated atellica im total hcg (thcg) assay pre-dilution (1:5) result was obtained by the customer on a patient sample and reported to the physician.The physician questioned the elevated result compared to the patient's previously lower thcg test result (sample 1).The customer performed repeat neat (undiluted) thcg testing on sample 2, resulting lower.The lower repeat thcg result was reported to the physician as the correct result.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant, falsely elevated atellica im thcg result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00443 initial report on 16-sep-2021 for a discordant, falsely elevated atellica im total hcg (thcg) assay pre-dilution (1:5) result.23-sep-2021 additional information: d8: the instrument is not serviced by a third-party.This information has been updated in d8.Siemens has completed the investigation.A review of the auto-check system data showed no system (sn# im01318) performance issue at the time of this event.A system file review did not identify an issue with sample or reagent probe aspiration/dispenses for the discordant result.The potential cause of the discrepant result is unknown.Contributing factors such as sample integrity and or preanalytical variables cannot be ruled out.Quality control (qc) was in range and there were no other issues observed with other patient samples indicating that the instrument and reagents were performing acceptably.The repeat of the same sample yielded expected results.Based on the information provided, a potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ATELLICA IM TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12481182
Report Number1219913-2021-00443
Device Sequence Number17112047
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number334
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1